Percolation on nonunimodular transitive graphs. (English) Zbl 1114.60083

Summary: We extend some of the fundamental results about percolation on unimodular nonamenable graphs to nonunimodular graphs. We show that they cannot have infinitely many infinite clusters at critical Bernoulli percolation. In the case of heavy clusters, this result has already been established, but it also follows from one of our results. We give a general necessary condition for nonunimodular graphs to have a phase with infinitely many heavy clusters. We present an invariant spanning tree with \(p_c=1\) on some nonunimodular graph. Such trees cannot exist for nonamenable unimodular graphs. We show a new way of constructing nonunimodular graphs that have properties more peculiar than the ones previously known.


60K35 Interacting random processes; statistical mechanics type models; percolation theory
82B43 Percolation
60B99 Probability theory on algebraic and topological structures
60C05 Combinatorial probability
Full Text: DOI arXiv


[1] Benjamini, I., Lyons, R., Peres, Y. and Schramm, O. (1999). Group-invariant percolation on graphs. Geom. Funct. Anal. 9 29–66. · Zbl 0924.43002
[2] Benjamini, I., Lyons, R., Peres, Y. and Schramm, O. (1999). Critical percolation on any nonamenable group has no infinite clusters. Ann. Probab. 27 1347–1356. · Zbl 0961.60015
[3] Burton, R. M. and Keane, M. (1989). Density and uniqueness in percolation. Comm. Math. Phys. 121 501–505. · Zbl 0662.60113
[4] Diestel, R. and Leader, I. (2001). A conjecture concerning a limit of non-Cayley graphs. J. Algebraic Combin. 14 17–25. · Zbl 0985.05020
[5] Gandolfi, A., Keane, M. S. and Newman, C. M. (1992). Uniqueness of the infinite component in a random graph with applications to percolation and spin glasses. Probab. Theory Related Fields 92 511–527. · Zbl 0767.60098
[6] Häggström, O. (1997). Infinite clusters in dependent automorphism invariant percolation on trees. Ann. Probab. 25 1423–1436. · Zbl 0895.60098
[7] Häggström, O., Peres, Y. and Schonmann, R. (1999). Percolation on transitive graphs as a coalescent process: Relentless merging followed by simultaneous uniqueness. In Perplexing Probability Problems : Festschrift in Honor of Harry Kesten (M. Bramson and R. Durrett, eds.) 69–90. Birkhäuser, Boston. · Zbl 0948.60098
[8] Hara, T. and Slade, G. (1995). The self-avoiding walk and percolation critical points in high dimensions. Combin. Probab. Comput. 4 197–215. · Zbl 0838.60087
[9] Harris, T. E. (1960). A lower bound on the critical probability in a certain percolation process. Proc. Cambridge Phil. Soc. 56 13–20. · Zbl 0122.36403
[10] Kesten, H. (1980). The critical probability of bond percolation on the square lattice equals \(1\over2\). Comm. Math. Phys. 74 41–59. · Zbl 0441.60010
[11] Lyons, R. (2000). Phase transitions on nonamenable graphs. J. Math. Phys. 41 1099–1126. · Zbl 1034.82014
[12] Lyons, R. and Peres, Y. (2006). Probability on Trees and Networks . To appear. Available at http://mypage.iu.edu/ rdlyons/prbtree/prbtree.html.
[13] Pak, I. and Smirnova-Nagnibeda, T. (2000). On uniqueness of percolation on nonamenable Cayley graphs. C. R. Acad. Sci. Paris Ser. I Math. 330 495–500. · Zbl 0947.43003
[14] Peres, Y., Pete, G. and Scolnicov, A. (2006). Critical percolation on certain non-unimodular graphs. New York J. Math. 12 1–18. · Zbl 1103.60079
[15] Schonmann, R. (2001). Multiplicity of phase transitions and mean-field criticality on highly non-amenable graphs. Comm. Math. Phys. 219 271–322. · Zbl 1038.82037
[16] Soardi, P. M. and Woess, W. (1990). Amenability, unimodularity, and the spectral radius of random walks on infinite graphs. Math. Z. 205 471–486. · Zbl 0693.43001
[17] Timár, Á. (2006). Neighboring clusters in Bernoulli percolation. Ann. Probab. 34 2332–2343. · Zbl 1112.60085
[18] Trofimov, V. I. (1985). Groups of automorphisms of graphs as topological groups. Mat. Zametki 38 378–385. [English translation Math. Notes 38 (1985) 717–720.] · Zbl 0596.05033
[19] Woess, W. (2005). Lamplighters, Diestel–Leader graphs, random walks, and harmonic functions. Combin. Probab. Comput. 14 415–433. · Zbl 1066.05075
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.